Please help! Can zoloft make your depression worse? - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 7 Old 06-15-2008, 11:30 PM - Thread Starter
 
Love2learn's Avatar
 
Join Date: Jun 2004
Posts: 192
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I just started zoloft today- so I have only taken one pill so far. I was NOT myself at all today. I have mild ppd and today I was a different person!
I feel 10 times more depressed. Could one pill have done this?
Love2learn is offline  
Sponsored Links
Advertisement
 
#2 of 7 Old 06-15-2008, 11:36 PM
 
apelilae's Avatar
 
Join Date: Oct 2006
Posts: 683
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
It is certainly possible. Many doctors say it is unlikely that one dose would cause it though. See how you feel tomorrow and call your care provider to discuss this. If you ever feel significantly worse on any antidepressants or anxiety medicines, you should call your care provider right away. I hope you're better tomorrow!
apelilae is offline  
#3 of 7 Old 06-16-2008, 09:21 AM
 
shell024's Avatar
 
Join Date: May 2005
Location: Guam
Posts: 1,353
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Yes call them and let them know, so they at least have a heads up and can keep track of whats going on. Note down any other changes that may have occurred too (circumstancial, dietary, sleep related, etc...) Some people have opposite reactions on antidepressants, so don't ignore it, but don't let it freak you out too much either, just be sure to inform your care provider immediately!

Creating Art. Living life on Guam. Sharing my Journey.

shell024 is offline  
#4 of 7 Old 06-16-2008, 09:44 AM
 
Attila the Honey's Avatar
 
Join Date: Mar 2003
Location: swimming with sharks
Posts: 2,614
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
As my psychiatrist says, anything is possible.

Could it be just the side effects? I felt awfully tired and blah and dizzy for the first few days. Kind of just laid around and felt miserable, but that wasn't for long.

flowersforyou.gif

Attila the Honey is offline  
#5 of 7 Old 06-16-2008, 09:51 AM
 
Datura's Avatar
 
Join Date: Mar 2005
Location: New Zealand
Posts: 805
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
YES! It definitely can. Antidepressants are a hit and miss thing. I took a week's worth of Wellbutrin and the first pill made me feel weird, progressing to my being full on hallucinating psychotic. They think I might have been allergic. Please inform your doctor and if you're gut is saying to stop taking them, then stop taking them.

Honestly, I wouldn't take antidepressants again unless it was really, really severe and I'd tried everything else. Paxil ruined my life for years, getting off it was like getting off crack. And it affected my personality... not good stuff. You do what's best for you, but do realize that you are changing your brain chemistry, the very stuff that makes you you. And that this is a very new and poorly understood area of medical science.
Datura is offline  
#6 of 7 Old 06-16-2008, 10:05 AM
 
YesandNo's Avatar
 
Join Date: Mar 2008
Posts: 1,004
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
The first couple days of any SSRI may make you feel weird. It usually all evens out soon enough. If your gut tells you to stop taking it, then of course you should stop - but consider giving it more time. The effects you feel in the first week or two of a med are *not* indicative of how the drug will ultimately work for you.

I agree with the PPs - call your doctor to let him/her know. But don't panic, it's probably just a temporary side effect.
YesandNo is offline  
#7 of 7 Old 06-16-2008, 02:10 PM
 
mom0810's Avatar
 
Join Date: May 2006
Posts: 3,046
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
It could... but unlikely after only one pill. Call your pdoc today and find out. What dose are you starting on? I would start on 25 mg and work up from there.

Mom to two beautiful boys, now in school to be a therapist and help other women with PPD.  
 

mom0810 is offline  
Reply

User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off